Alert archive / Oklahoma / Red Flag Warnings in 2019

Red Flag Warning 1, NWS Tulsa, OK

November 26, 201913 counties in Oklahoma

NWS Tulsa, OK issued this red flag warning at Nov 26, 2019, 3:15 AM CST for 13 counties in Oklahoma. It took effect at Nov 26, 2019, 12:00 PM CST. It was in force for 10 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 26, 2019, 3:15 AM CST (09:15 UTC)
In effect from
Nov 26, 2019, 12:00 PM CST
Expired
Nov 26, 2019, 10:00 PM CST
In force
10 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Creek County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 23 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 26, 5:55 PM CSTNON-TSTM WND GST 583 Ene Pawnee, OK
Nov 26, 6:37 PM CSTNON-TSTM WND GST 66Bartlesville, OK
Nov 26, 6:40 PM CSTNON-TSTM WND GST 632 Ene Copan, OK
Nov 26, 6:44 PM CSTNON-TSTM WND GST 59Tulsa, OK
Nov 26, 7:02 PM CSTNON-TSTM WND GST 66Tulsa, OK
Nov 26, 7:21 PM CSTNON-TSTM WND DMG2 Ne Oneta, OKWIND DAMAGE REPORTED VIA MPING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2019-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2019-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1729 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

433 
WWUS84 KTSA 260915
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
315 AM CST Tue Nov 26 2019

OKZ054-059-270100-
/O.NEW.KTSA.FW.W.0001.191126T1800Z-191127T0100Z/
Osage-Pawnee-
315 AM CST Tue Nov 26 2019

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING FOR VERY DRY AND WINDY CONDITIONS...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect from noon today to 7 PM CST this
evening. 

* AFFECTED AREA...IN Oklahoma, Osage, and Pawnee counties.

* WIND...Gusty southwest winds increasing 40 to 50 mph by late afternoon, 
becoming westerly this evening. 

* HUMIDITY...Relative humidity values falling into the 20 to 25 percent
range by late afternoon. 

* TEMPERATURE...Highs in the lower 70s. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$
4 follow-up statements
836 
WWUS84 KTSA 270013
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
613 PM CST Tue Nov 26 2019

OKZ064-270200-
/O.EXB.KTSA.FW.W.0001.000000T0000Z-191127T0200Z/
Creek-
613 PM CST Tue Nov 26 2019

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING FOR
VERY DRY AND WINDY CONDITIONS FOR CREEK COUNTY OKLAHOMA...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect until 8 PM CST this evening. 

* AFFECTED AREA...IN Oklahoma, Creek county.

* WIND...Gusty southwest winds between 40 to 50 mph.

* HUMIDITY...Relative humidity values in the 20 to 25 
  percent range.

* TEMPERATURE...60's.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

OKZ054-059-270200-
/O.EXT.KTSA.FW.W.0001.000000T0000Z-191127T0200Z/
Osage-Pawnee-
613 PM CST Tue Nov 26 2019

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM CST THIS EVENING FOR
VERY DRY AND WINDY CONDITIONS FOR OSAGE AND PAWNEE COUNTIES...

* AFFECTED AREA...IN Oklahoma, Osage, and Pawnee counties.

* WIND...Gusty southwest winds 40 to 50 mph.

* HUMIDITY...Relative humidity values in the 20 to 25 
  percent range.

* TEMPERATURE...60s.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

Lacy
911 
WWUS84 KTSA 270109
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
709 PM CST Tue Nov 26 2019

OKZ055-056-060-061-065-066-270300-
/O.EXB.KTSA.FW.W.0001.000000T0000Z-191127T0300Z/
Washington OK-Nowata-Tulsa-Rogers-Okfuskee-Okmulgee-
709 PM CST Tue Nov 26 2019

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING FOR
VERY DRY AND WINDY CONDITIONS FOR MUCH OF NORTHEAST OKLAHOMA...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect until 9 PM CST this evening. 

* AFFECTED AREA...IN Oklahoma, Washington, Nowata, Tulsa, 
  Rogers, Okfuskee, and Okmulgee counties. 

* WIND...Gusty southwest winds between 40 to 50 mph.

* HUMIDITY...Relative humidity values in the 20 to 25 percent 
  range.

* TEMPERATURE...60's.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

OKZ054-059-064-270300-
/O.EXT.KTSA.FW.W.0001.000000T0000Z-191127T0300Z/
Osage-Pawnee-Creek-
709 PM CST Tue Nov 26 2019

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CST THIS EVENING FOR
VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF NORTHEAST OKLAHOMA...

* AFFECTED AREA...IN Oklahoma, Osage, Pawnee, and Creek 
  counties. 

* WIND...Gusty southwest winds 40 to 50 mph.

* HUMIDITY...Relative humidity values in the 20 to 25 percent 
  range.

* TEMPERATURE...60s.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

Lacy
414 
WWUS84 KTSA 270246
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
846 PM CST Tue Nov 26 2019

OKZ054-055-059-060-064-270400-
/O.CAN.KTSA.FW.W.0001.000000T0000Z-191127T0300Z/
Osage-Washington OK-Pawnee-Tulsa-Creek-
846 PM CST Tue Nov 26 2019

...RED FLAG WARNING IS CANCELLED FOR VERY DRY AND WINDY
CONDITIONS FOR PORTIONS OF NORTHEAST OKLAHOMA...

The National Weather Service in Tulsa has cancelled the Red Flag
Warning. 

Relative humidity values have risen behind a polar front sweeping
into northeast Oklahoma this evening. Therefore, the Red Flag
warning will be cancelled.

$$

OKZ057-062-067-070-071-270400-
/O.EXB.KTSA.FW.W.0001.000000T0000Z-191127T0400Z/
Craig-Mayes-Wagoner-Muskogee-McIntosh-
846 PM CST Tue Nov 26 2019

...RED FLAG WARNING IN EFFECT UNTIL 10 PM CST THIS EVENING FOR
VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF NORTHEAST OKLAHOMA...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect until 10 PM CST this evening. 

* AFFECTED AREA...IN Oklahoma, Craig, Mayes, Wagoner, Muskogee, 
  and McIntosh counties. 

* WIND...Gusty southwest winds between 40 to 45 mph.

* HUMIDITY...Relative humidity values in the 20 to 25 percent 
  range.

* TEMPERATURE...60's.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

OKZ056-061-065-066-270400-
/O.EXT.KTSA.FW.W.0001.000000T0000Z-191127T0400Z/
Nowata-Rogers-Okfuskee-Okmulgee-
846 PM CST Tue Nov 26 2019

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM CST THIS EVENING
FOR VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF NORTHEAST
OKLAHOMA...

* AFFECTED AREA...IN Oklahoma, Nowata, Rogers, Okfuskee, and 
  Okmulgee counties. 

* WIND...Gusty southwest winds between 40 to 45 mph.

* HUMIDITY...Relative humidity values in the 20 to 25 percent 
  range.

* TEMPERATURE...60's.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

Lacy
172 
WWUS84 KTSA 270350
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
950 PM CST Tue Nov 26 2019

OKZ056-057-061-062-065>067-070-071-270500-
/O.EXP.KTSA.FW.W.0001.000000T0000Z-191127T0400Z/
Nowata-Craig-Rogers-Mayes-Okfuskee-Okmulgee-Wagoner-Muskogee-
McIntosh-
950 PM CST Tue Nov 26 2019

...RED FLAG WARNING WILL EXPIRE AT 10 PM CST THIS EVENING...

Relative humidity values have risen across northeast Oklahoma
behind a polar front. Relative humidity values are still low
across east central and southeast Oklahoma, however winds in this
region are not as strong. Therefore, the Red Flag warning will be
allowed to expire at 10 PM.

$$

Lacy

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Nov 26, 3:05 AM CST, 10 minutes earlier.

Area forecast discussion, Nov 26, 3:05 AM CST, 10 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
305 AM CST Tue Nov 26 2019

.DISCUSSION...
Potent upper trough, currently moving east of the four corners
region early this morning will shift into the central Plains
today. In response, surface low will rapidly deepen over the
Oklahoma panhandle lifting into northeast Kansas by late
afternoon. Ahead of system, low level moisture will continue to
lift north into southeast Oklahoma and northwest Arkansas with a
few scattered showers possible this morning in region of stronger
WAA. It appears the best chance for surface based/severe convection
will develop near or just east of CWA by mid to late afternoon in
stronger low level convergence zone.

As surface low lifts northeast into Kansas, very strong southwest
winds will develop ahead of approaching dry line with frequent gust
in the 40 to 50 mph range by late afternoon/early evening across
northeast Oklahoma. Some of latest CAM solutions push dry line
into Osage/Pawnee counties by late afternoon with RH values falling
below 25 percent and therefore a Red Flag Warning will be issued
for those areas. The strong winds will likely persist through the
evening hours immediately behind cold front.

After a cool/dry day on Wednesday, active weather pattern quickly
returns Wednesday night into Thursday as stronger southwest flow
aloft develops ahead of upper low digging south along the CA coast.
In response, areas of light to moderate rain will spread into the
area late Wednesday night and continue through much of Thanksgiving
day. After a brief lull in the heavier precipitation, thunderstorm
chances will return by late Friday afternoon as 140 knot upper
jet streak lifts into the central Plains. Besides the heavy rainfall
threat, could also see severe weather Friday evening across eastern
Oklahoma as low level moisture surges north ahead of Pacific front/dry
line with modest surface based instability. The heavy rainfall threat
should end Saturday morning as thunderstorm activity moves east around
mid day. Below normal temperatures expected Sunday and Monday as
surface high pressure builds into the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  35  51  36 /  10  10   0  70
FSM   71  38  53  40 /  30  30   0  50
MLC   72  36  52  39 /  10  10   0  70
BVO   71  33  50  32 /  10  10   0  60
FYV   68  35  48  36 /  20  40   0  50
BYV   69  37  49  36 /  30  40   0  40
MKO   70  35  50  38 /  20  10   0  60
MIO   70  34  49  34 /  20  30   0  50
F10   73  35  51  38 /  10  10   0  70
HHW   71  39  54  42 /  20  20  10  60

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from noon today to midnight CST tonight for
     OKZ054>067-070-071-073.

     Red Flag Warning from noon today to 7 PM CST this evening for
     OKZ054-059.

AR...None.
&&

LONG TERM....12
Hazardous weather outlook, Nov 25, 4:57 PM CST, 10 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
457 PM CST Mon Nov 25 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
457 PM CST Mon Nov 25 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
No hazardous weather is expected through tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential.
WEDNESDAY through THURSDAY...No Hazards.
FRIDAY...Thunderstorm Potential...Heavy Rain Potential.
SATURDAY...Thunderstorm Potential.
SUNDAY...High Wind Potential.

EXTENDED DISCUSSION...
A strong storm system will affect the region on Tuesday, with
southwest winds increasing by late morning through afternoon.
Widespread wind gusts of 20-35 mph will be common with some areas
approaching 40-45 mph along with a wind shift. The strong winds
combined with the above normal temperatures will increase fire
weather concerns across eastern Oklahoma on Tuesday afternoon.

There will also be the potential for some thunderstorms on Tuesday
afternoon and evening across far eastern Oklahoma and western
Arkansas. The wind fields and instability may be sufficient for a
few strong or severe storms, mainly late Tuesday afternoon or
evening.

The weather pattern will transition to a cooler and wet one
beginning Wednesday through the end of the week, with widespread
rain expected to develop Thursday. Thunderstorm potential will
increase Friday into Saturday along with the threat of heavy
rainfall.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 3:09 AM CSTWind AdvisoryTSAAdair, Cherokee, Craig, Creek, Delaware, McIntosh and 12 more24 hr
Nov 26, 5:37 PM CSTSpecial Weather StatementTSADelaware23 min

Nearby

Red Flag Warnings in Oklahoma, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.